MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: the axium device was returned for analysis within a shipping box, returned within a sealed plastic dhl shipping package, an opened axium inner pouch, a dispenser coil and within an introducer sheath.No microcatheter was returned.Damage location details: the introducer sheath found to be applied incorrectly with the wavelock facing towards the distal end of the implant coil.No damage was found with the introducer sheath.The pushwire was found to be bent at ~72.1cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~55.6cm from the distal end.The axium implant coil was found to be stretched and damaged within the introducer sheath.The distal tip was found to be broken off.No other anomalies were observed.Testing analysis: during testing, the axium implant coil was unable to advance within the introducer sheath.No further resistance testing was performed, due to the damage condition of the axium device.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damaged found with the axium device was noticed to be consistent with ¿advancing/retracting the device against resistance¿.The axium device was returned damaged with bends to the pushwire and the implant coil stretched and damaged within the introducer sheath.A few possible causes of ¿coil resistance/stuck in catheter¿ are but not limited to tortuous anatomy, user does not maintain a continuous flush, and damage or kink to pushwire; however, the root cause of ¿ coil resistance/stuck in catheter¿ was unable to be determined.The report notes that ¿axium coil could not be pushed into the catheter, and experienced resistance.¿.No patient vessel tortuosity was mentioned.The reported echelon microcatheter was not returned; therefore, any contribution the microcatheter had towards the resistance was unable to be verified.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be pushed into the catheter, and experienced resistance.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an echelon microcatheter.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23560177
Report Number9617601-2025-02756
Device Sequence Number10107717
Product Code KRD
UDI-Device Identifier00847536037298
UDI-Public(01)00847536037298(17)270909(10)229539075
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-HELIX
Device Catalogue NumberQC-2-6-HELIX
Device Lot Number229539075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale